Duke Mathematical Journal

Schubert varieties and cycle spaces

Alan T. Huckleberry and Joseph A. Wolf

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text

Abstract

Let $G_0$ be a real semisimple Lie group. It acts naturally on every complex flag manifold $Z=G/Q$ of its complexification. Given an Iwasawa decomposition $G_0 = K_0 A_0 N_0$, a $G_0$-orbit $γ⊂Z$, and the dual $K$-orbit $κ⊂Z$, Schubert varieties are studied and a theory of Schubert slices for arbitrary $G_0$-orbits is developed. For this, certain geometric properties of dual pairs $(γ,κ)$ are underlined. Canonical complex analytic slices contained in a given $G_0$-orbit γ which are transversal to the dual $K_0$-orbit γ κ are constructed and analyzed. Associated algebraic incidence divisors are used to study complex analytic properties of certain cycle domains. In particular, it is shown that the linear cycle space $Ω_W$($D$) is a Stein domain that contains the universally defined Iwasawa domain $Ω_I$. This is one of the main ingredients in the proof that $Ω_W(D)=Ω_{AG}$ for all but a few Hermitian exceptions. In the Hermitian case, $Ω_W(D)$ is concretely described in terms of the associated bounded symmetric domain.

Article information

Source
Duke Math. J., Volume 120, Number 2 (2003), 229-249.

Dates
First available in Project Euclid: 16 April 2004

Permanent link to this document
https://projecteuclid.org/euclid.dmj/1082138583

Digital Object Identifier
doi:10.1215/S0012-7094-03-12021-9

Mathematical Reviews number (MathSciNet)
MR2019975

Zentralblatt MATH identifier
1048.32005

Subjects
Primary: 32E10: Stein spaces, Stein manifolds 22E30: Analysis on real and complex Lie groups [See also 33C80, 43-XX] 14M15: Grassmannians, Schubert varieties, flag manifolds [See also 32M10, 51M35]
Secondary: 32M10: Homogeneous complex manifolds [See also 14M17, 57T15] 43A85: Analysis on homogeneous spaces 14C25: Algebraic cycles

Citation

Huckleberry, Alan T.; Wolf, Joseph A. Schubert varieties and cycle spaces. Duke Math. J. 120 (2003), no. 2, 229--249. doi:10.1215/S0012-7094-03-12021-9. https://projecteuclid.org/euclid.dmj/1082138583


Export citation

References

  • \lccD. N. Akhiezer and S. G. Gindikin, On Stein extensions of real symmetric spaces, Math. Ann. 286 (1990), 1–12.
  • \lccL. Barchini, Stein extensions of real symmetric spaces and the geometry of the flag manifold, to appear in Math. Ann.
  • \lccL. Barchini, C. Leslie, and R. Zierau, Domains of holomorphy and representations of $\SL(n,{\mathbf R})$, Manuscripta Math. 106 (2001), 429–441.
  • \lccD. Barlet and V. Koziarz, Fonctions holomorphes sur l'espace des cycles: La méthode d'intersection, Math. Res. Lett. 7 (2000), 537–549.
  • \lccD. Barlet and J. Magnusson, Intégration de classes de cohomologie méromorphes et diviseurs d'incidence, Ann. Sci. école Norm. Sup. (4) 31 (1998), 811–842.
  • \lccJ. Bernstein and A. Reznikov, Analytic continuation of representations and estimates of automorphic forms, Ann. of Math. (2) 150 (1999), 329–352.
  • \lccR. Bremigan and J. Lorch, Orbit duality for flag manifolds, Manuscripta Math. 109 (2002), 233–261. \CMP1 935 032
  • \lccD. Burns, S. Halverscheid, and R. Hind, The geometry of Grauert tubes and complexification of symmetric spaces, Duke. Math J. 118 (2003), 465–491. \CMP1 983 038
  • \lccR. J. Crittenden, Minimum and conjugate points in symmetric spaces, Canad. J. Math. 14 (1962), 320–328.
  • \lccG. Fels and A. Huckleberry, Characterization of cycle domains via Kobayashi hyperbolicity, to appear in Bull. Soc. Math. France, preprint.
  • \lccE. E. Floyd, "Periodic maps via Smith theory, Chapter III" in A. Borel, Seminar on Transformation Groups, Ann. of Math. Stud. 46, Princeton Univ. Press, Princeton, 1960, 35–47.
  • \lccS. Gindikin and T. Matsuki, Stein extensions of Riemann symmetric spaces and dualities of orbits on flag manifolds, MSRI preprint 2001-028.
  • \lccS. Halverscheid, On maximal domains of definition of adapted complex structures for symmetric spaces of non-compact type, Thesis, Ruhr-Universität Bochum, Bochum, Germany, 2001.
  • \lccP. Heinzner and A. Huckleberry, Invariant plurisubharmonic exhaustions and retractions, Manuscripta Math. 83 (1994), 19–29.
  • \lccA. Huckleberry, On certain domains in cycle spaces of flag manifolds, Math. Ann. 323 (2002), 797–810. \CMP1 924 279
  • \lccA. T. Huckleberry and A. Simon, On cycle spaces of flag domains of $\SL_n(\mathbb{R})$, appendix by D. Barlet, J. Reine Angew. Math. 541 (2001), 171–208. MR2003a:14074
  • \lccA. T. Huckleberry and J. A. Wolf, "Cycle spaces of real forms of $\SL_n(\mathbb C)$" in Complex Geometry (Göttingen, Germany, 2000), Springer, Berlin, 2002, 111–133. \CMP1 922 101
  • \lccB. Krötz and R. J. Stanton, Holomorphic extensions of representations, I: Automorphic functions, preprint.
  • \lccT. Matsuki, Orbits on affine symmetric spaces under the action of parabolic subgroups, Hiroshima Math. J. 12 (1982), 307–320.
  • \lccI. Mirković, T. Uzawa, and K. Vilonen, Matsuki correspondence for sheaves, Invent. Math. 109 (1992), 231–245.
  • \lccJ. A. Wolf, The action of a real semisimple group on a complex flag manifold, I: Orbit structure and holomorphic arc components, Bull. Amer. Math. Soc. 75 (1969), 1121–1237.
  • ––––, The Stein condition for cycle spaces of open orbits on complex flag manifolds, Ann. of Math. (2) 136 (1992), 541–555.
  • ––––, Real groups transitive on complex flag manifolds, Proc. Amer. Math. Soc. 129 (2001), 2483–2487.
  • \lccJ. A. Wolf and R. Zierau, Linear cycle spaces in flag domains, Math. Ann. 316 (2000), 529–545.
  • ––––, A note on the linear cycle space for groups of Hermitian type, J. Lie Theory 13 (2003), 189–191. \CMP1 958 581
  • \lccR. Zierau, private communication, 2001.